Alert archive / Nevada / Frost Advisories in 2012
Frost Advisory 1, NWS Elko, NV
NWS Elko, NV issued this frost advisory at May 27, 2012, 2:47 PM PDT for 5 counties in Nevada. It took effect at May 28, 2012, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2012, 2:47 PM PDT (21:47 UTC)
- In effect from
- May 28, 2012, 2:00 AM PDT
- Expired
- May 28, 2012, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS75 KLKN 272147 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 247 PM PDT SUN MAY 27 2012 NVZ031-034>039-041-281500- /O.UPG.KLKN.FZ.A.0002.120528T0400Z-120528T1500Z/ /O.NEW.KLKN.FR.Y.0001.120528T0900Z-120528T1500Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...DUCKWATER...CURRANT SUMMIT 247 PM PDT SUN MAY 27 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: 29 TO 34 DEGREES. * TIMING: TEMPERATURES MAY DIP BELOW FREEZING IN THE COLDEST LOCATIONS BY 2 AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO... SPRING CREEK...CARLIN...DUCKWATER...CURRANT SUMMIT * DURATION: FREEZING TEMPERATURES COULD LAST SEVERAL HOURS. * IMPACTS: TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND LIVESTOCK MAY REQUIRE SPECIAL ATTENTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
734 WWUS75 KLKN 280907 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 207 AM PDT MON MAY 28 2012 NVZ031-034>039-041-281500- /O.CON.KLKN.FR.Y.0001.000000T0000Z-120528T1500Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...DUCKWATER...CURRANT SUMMIT 207 AM PDT MON MAY 28 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: 28 TO 34 DEGREES. * TIMING: COLDEST TEMPERATURES ARE EXPECTED JUST BEFORE SUNRISE THIS MORNING...GENERALLY 4 TO 5 AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO... SPRING CREEK...CARLIN...DUCKWATER...CURRANT SUMMIT * DURATION: FREEZING TEMPERATURES COULD LAST SEVERAL HOURS. * IMPACTS: TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND LIVESTOCK MAY REQUIRE SPECIAL ATTENTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TURNER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at May 27, 6:22 AM PDT, 8 hours 25 minutes earlier.
Area forecast discussion, May 27, 6:22 AM PDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 622 AM PDT SUN MAY 27 2012 .SYNOPSIS...SHOWERS WILL BE TAPERING OFF SOUTH TO NORTH TODAY AS A STORM SYSTEM EXITS THE GREAT BASIN. IN THE WAKE OF THE ST0RM...SOME FREEZING TEMPERATURES AND FOG MAY ENVELOP EASTERN NEVADA TONIGHT AND EARLY MONDAY. HOWEVER MEMORIAL DAY WILL BE PLEASANT AS TEMPERATURES RETURN TO THE 70S WITH PLENTY OF SUNSHINE. A WARMING TREND WILL SEE TO IT THAT DAYTIME TEMPERATURES MARCH TOWARD THE 80 DEGREE MARK THIS WEEK. && .UPDATE...CANCELLED THE WINTER WEATHER ADVISORY FOR SNOW THAT WAS IN EFFECT FOR NORTHERN ELKO COUNTY OVERNIGHT. NORTHERN ELKO COUNTY WILL CONTINUE TO GET SOME LIGHT PRECIPITATION FROM LOW CLOUD COVER HOWEVER SHOWERS ARE DISSIPATING AND CLOUDS ARE BREAKING APART. INCREASED POP COVERAGE BASED ON RADAR IMAGERY TO SPREAD MORNING SHOWERS BACK ACROSS A LARGER PORTION OF THE CWFA...JUST SOME ADDITIONAL ISOLATED SHOWERS. KELY BEGAN RECEIVING SNOW AROUND 13Z AND IS BOUNCING AROUND A RAIN SNOW MIX WITH TEMPERATURES IN THE MID 30S. ADDED FREEZING FOG FOR NORTHERN ELKO COUNTY MONDAY MORNING. SKIES WILL BE CLEARING RAPIDLY ACROSS MOST ZONES TONIGHT. ISSUED FREEZE WATCH FOR ALL ZONES EXCEPT 030 033 AND 040. GUIDANCE MAY BE PLAYING CATCH-UP WITH THE LOWS AND COULD BE OFF A FEW DEGREES. NO DOUBT WITH CLEARING SKIES AND FALLING DEWPOINTS WITH A SHORTWAVE RIDGE ROLLING OVER THE GREAT BASIN...SOME VALLEY TEMPS WILL TOUCH FREEZING. && .PREV DISCUSSION... /ISSUED AT 200 AM / SYNOPSIS...THE STRONG STORM SYSTEM WILL DEPART THE GREAT BASIN TODAY...ALTHOUGH LINGERING RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS ELKO COUNTY. STILL COOL TODAY AND COLD TONIGHT...WITH MANY LOCALES NEAR OR BELOW FREEZING MEMORIAL DAY MORNING. DRY WEATHER FOR THE UPCOMING WEEK ALONG WITH A GRADUAL WARMING TREND. SHORT TERM...TODAY THROUGH MEMORIAL DAY. STRONG STORM SYSTEM EXITING THE GREAT BASIN THIS MORNING...ACCELERATING THROUGH YELLOWSTONE NATIONAL PARK WYOMING. BENEFICIAL RAIN AND SNOW WAS HAD BY MANY THANKS TO THIS STORM...WITH MANY LOCATIONS TALLYING ONE THIRD TO ONE HALF INCH OF NEEDED RAINFALL. WFO ELKO MEASURED 0.57 INCH HERE AT THE OFFICE FROM THIS EVENT. WRAPAROUND MOISTURE ACROSS ELKO COUNTY HAS BEEN PERSISTENT AND ORGANIZED...BUT IS FINALLY STARTING TO APPEAR MORE FRACTURED ON RADAR IMAGERY. EXPECT SHOWER COVERAGE TO DECREASE SHARPLY BY SUNRISE. WILL MAINTAIN SHORT FUSED WINTER WEATHER ADVISORY FOR ZONE 031/NORTHERN ELKO COUNTY THROUGH 7 AM TO CATCH ANY WRAPAROUND FROM IDAHO. TODAY...BRISK AND COOL W/NW FLOW. EXPECTING INSTABILITY RAIN AND SNOW SHOWERS TO REGENERATE OVER PRIMARILY ELKO COUNTY THIS AFTERNOON. BEST COVERAGE NORTH AND EAST OF ELKO AND SPRING CREEK. GIVEN THE WET GROUND AND RESIDUAL CLOUDS...TRIMMED DOWN TEMPERATURES SEVERAL DEGREES THIS AFTERNOON WITH MANY VALLEYS HOLDING IN THE 50S. A BETTER DAY FOR HOLIDAY WEEKEND ACTIVITIES COMPARED TO SATURDAY...BUT STILL NOT EXACTLY COMFORTABLE WITH BRISK WEST WINDS AT 15-30 MPH ACROSS NE NEVADA. TONIGHT...QUITE COLD WITH COLDEST VALLEYS FALLING TO NEAR FREEZING...IN THE UPPER 20S AND LOWER 30S. TODAY'S DAY SHIFT WILL BE TASKED WITH DETERMINING IF A FREEZE HEADLINE WILL BE REQUIRED. MEMORIAL DAY...MUCH IMPROVED WEATHER. MILD AND DRY ZONAL FLOW WITH LIGHT SW BREEZES. AFTERNOON TEMPERATURES RECOVER TO THE LOWER 70S. BT LONG TERM...MONDAY NIGHT THROUGH SATURDAY. THE MODELS ARE IN DECENT AGREEMENT FOR THE LONG TERM PERIOD. CAVEAT IS THE ECMWF MODEL INDICATES MORE DEPTH WITH A SHORTWAVE TROUGH NEAR THE END OF THE WEEK AND THERE IS A POSSIBILITY FOR CONVECTION EVEN WITH THE MORE SHALLOW PORTRAYAL OF THE LATE-WEEK SHORTWAVE LOW. A WARMING TREND IS EXPECTED THIS WEEK WITH MODEST ABOVE-FREEZING TEMPERATURES EACH NIGHT. FEW CHANGES MADE AND KEPT FORECAST DRY FOR NOW. A QUASI-ZONAL FLOW WILL LAST THROUGH TUESDAY THEN MODELS ARE INDICATING A RATHER SHALLOW PACIFIC RIDGE TO BUILD AND SPREAD OVER THE LKN CWFA. THE RIDGE AXIS WILL ROLL THROUGH THE GREAT BASIN THURSDAY AND THURSDAY NIGHT. CONFIDENCE IS HIGH THAT DRY CONDITIONS WITH A WARMING TREND WILL HOLD MONDAY NIGHT THROUGH THURSDAY. AS MENTIONED EARLIER...THERE IS SLIGHT DISAGREEMENT WITH THE DEPTH OF A TROUGH TOWARDS THE WEEKEND. THERE IS SOME SIGNIFICANT LOW-LEVEL CONVERGENCE APPARENT IN THE GFS AND ECMWF MODELS. INCREASED POPS A TAD ON THE HIGH ELEVATIONS FRIDAY AND SATURDAY TO INDICATE THAT INSTABILITY IS POSSIBLE FRIDAY AND SATURDAY AFTERNOON BUT DID NOT INITIATE ANY SHOWERS ON THIS FORECAST PACKAGE. PRECIPITABLE WATER IS SHOWING UP AS .5-.7 SO THUNDERSTORMS COULD BE WET VARIETY DESPITE THE MINIMIZED QPF EVIDENT IN THE MODELS AT THIS TIME. AVIATION...A LOW PRESSURE SYSTEM WILL BE MOVING TO THE NORTHEAST OF THE GREAT BASIN TODAY. RAIN AND SNOW SHOWERS WILL SLOWLY DIMINISH IN INTENSITY AND END LATE TODAY. KEKO WILL BE THE ONLY TAF SITE AFFECTED BY PRECIPITATION THROUGH THE AFTERNOON AND EXPECT PERIODIC MVFR CIGS AND VIS. KWMC KELY AND KTPH WILL HAVE VFR CIGS THROUGH THE MORNING HOURS. FIRE WEATHER...LINGERING RAIN AND SNOW SHOWERS ACROSS MAINLY NORTHERN ELKO COUNTY TODAY...BUT WITH LIMITED INSTABILITY MAINTAINED LALS OF 1. BREEZY WEST WINDS THIS AFTERNOON AND EVENING AT 15-25 MPH...GUSTING OVER 30 MPH AT TIMES...BUT MIN RH WILL BE WELL ABOVE CRITICAL LEVELS. WARM AND DRY THROUGH NEXT WEEK WITH WINDS REMAINING LIGHT...NO FIRE WEATHER CONCERNS AT THIS TIME. BT && .LKN WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 92/99
Hazardous weather outlook, May 26, 8:55 PM PDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 855 PM PDT SAT MAY 26 2012 NVZ030-031-033>041-271045- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 855 PM PDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. A LARGE AREA OF LOW PRESSURE AND GOOD MOISTURE ARE BOTH HELPING TO BRING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO PORTIONS OF NORTHERN AND EASTERN NEVADA THIS EVENING. SNOW LEVELS ARE GOING TO REMAIN AROUND 6500 TO 7000 FEET THIS EVENING...ESPECIALLY IN ELKO COUNTY...BUT ANY CONVECTIVE TYPE SHOWERS COULD LOWER THE SNOW LEVEL TEMPORARILY SOME 500 TO 1000 FEET. MINOR ACCUMULATIONS ON MOUNTAIN PASSES ARE POSSIBLE...BUT NO ACCUMULATIONS IN THE VALLEYS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE SUNDAY WITH THE ACTIVITY COMING TO AN END SUNDAY EVENING. TEMPERATURES WILL BE BELOW NORMAL SUNDAY...BUT EXPECT A QUICK WARM UP MONDAY AND TUESDAY WITH HIGHS GOING BACK UP INTO THE 80S IN THE VALLEYS FOR THE MID-WEEK PORTION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:56 PM PDT | Winter Weather Advisory | LKN | Elko | 7 hr |
| May 27, 5:55 AM PDT | Freeze Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 9 hr |
Nearby
Frost Advisories in Nevada, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.